MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® SN BLOOD CULTURE BOTTLE

BIOMERIEUX INC. BACT/ALERT® SN BLOOD CULTURE BOTTLE
Catalog Number 259790
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomerieux of delayed results due to contamination associated with bact/alert® sn blood culture bottle (reference 259790).The customer reported seven (7) patients samples that with bacillus contamination in the blood culture bottles.Due to the contamination there was a delay in reporting patient results between 0.5 to 3.5 days.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated for a customer report of delayed results due to contamination associated with bact/alert® sn blood culture bottle (reference 259790).The customer reported seven (7) patient samples with bacillus contamination in the blood culture bottles.During the investigation, the customer performed an internal investigation at the site.On 21-mar-2019 biomérieux was notified that the contamination occurred at the customer site.The customer has retrained the staff on proper handling of the bact/alert bottles.The bottle instructions for use direct the bottle stopper to be disinfected prior to use.After removal of the plastic flip cap, use of one isopropyl alcohol disinfectant wipe per bottle type, allowed to air dry, provides satisfactory disinfection for the bottle stopper top.Complaint trending performed during our investigation did not reveal any issues with bact/alert bottle types or lots.Since the customer did not provide lot numbers for the inoculated contaminated bottles, no manufacturing records could be reviewed.However, at this time biomérieux is not aware of any issues internally in manufacturing for increased bacillus species contamination in any uninoculated bottles.

Brand Name
BACT/ALERT® SN BLOOD CULTURE BOTTLE
Common Device Name
BACT/ALERT® SN BLOOD CULTURE BOTTLE
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
MDR Report Key7939932
Report Number3002769706-2018-00198
Device Sequence Number2269536
Product Code MDB
UDI-Device Identifier03573026055813
UDI-Public03573026055813
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K021123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259790
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2018
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR